advertisement
Question
Posted by: Nicky | 2003/12/24

Period too long

Hi

My problem is that my period lasts between 7 - 10 days with an interval of 19-20 days. It is also very hevy the last 4 days and I have cramps throughout the month. There is also a light brown discharge in the middle of the cycle.

What can I do to have fewer periods for shorter times?

This is having a negative affect on my marriage because I don't want to make love during this period and he is a very sexual person.

I'm thinking of having a hysterectomy because I don't want to be miserable for the rest of my life, But this won't be fair because my husband want to have children.

I'm 21 and use the loop because any other contraceptive makes me have my period all the time.

I've seen lots of Gynaes but they just keep on subscribing me hormones that just make it worse.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The IUCD often causes heavy periods. The things that usually lessen periods are the Pill and the injectable. The injectable causes absence of periods in about 80% of women, so you might consider these.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Nicky | 2003/12/29

Thanks Belle I will be awaiting your reply. At the moment I'm using the one with the copper around that's why my period is so heavy.

I'm one of the 20% of women for who the injectable and pil doesn't work.

Reply to Nicky
Posted by: Belle | 2003/12/24

Hi Nicky

After my second child we were considering a vasectomy for my husband as we do not want any more children. My gynae suggested a contraceptive for me instead. I need to check on the exact name of it but I think it is called "miranda". It is a small T shaped object that is placed into your womb. There are two types, the older one which is made of copper and therefore prevents you from becoming pregnant but usually makes your period longer. The second one has hormones around it instead of the copper. With this one your periods usually stop compleatly after a few months and up to now there have been no reported cases of women becoming pregnant while using it. It costs a bit but it lasts for about 5 years and if you decide to have children before that it can simply be removed. What is also nice is that you dont have any hormones entering your blood stream. The studies show no major effect on weight like with the injectable and less moodyness than the pill. The procedure is simple, you just need to take a few panados before hand and it is done in the gynaes room with no sedation. There is a slight discomfort for a while and for the first few weeks you might have a bit of spotting. Thereafter your period becomes lighter until it usually stops. I don't know what Gynaedoc thinks of this contraceptive as I'm posting this after she replied. I will get back to you about the exact name of the contraceptive on the 5th of Jan 04 as that's when I start working again, else explain it to your gynae he should know what it is.

Reply to Belle

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement